Automorphism groups of hyperbolic lattices. (English) Zbl 1377.11079

From the text: Based on the concept of dual cones introduced by J. Opgenorth [Exp. Math. 10, No.4, 599–608 (2001; Zbl 1007.20046)] we give an algorithm to compute a generating system of the group of automorphisms of an integral lattice endowed with a hyperbolic bilinear form.
The paper will be organized as follows: In Section 2 we recall the basic definitions and key results about dual cones from the paper cited above which give a general method to determine generating systems of discontinuous groups acting on dual cones. The application of the results in Section 2 on hyperbolic lattices as well as a quite powerful way to shorten the calculation time is given in Section 3. In Section 4 we analyse the scope and running time of our algorithm and give some examples. These were calculated using the computer algebra system Magma. The source code for the necessary Magma-package AutHyp.m as well as a short description of the included intrinsics is available via the author’s homepage http://www.mi.uni-koeln.de/~mmertens.


11H56 Automorphism groups of lattices


Zbl 1007.20046


CARAT; Magma; AutHyp
Full Text: DOI arXiv


[1] Allock, Daniel, The reflective Lorentzian lattices of rank 3, mem. the am. math. soc., (2012)
[2] Amitabh Basu, Michele Conforti, Gérard Cornuéjols, Giacomo Zambelli, Maximal lattice-free convex subsets in linear spaces, Trepper School of Business, 2009, Paper 63.
[3] Bosma, Wieb; Cannon, John; Playoust, Catherine, The magma algebra system. I the user language, J. Symbolic Comput., 24, 235-265, (1997) · Zbl 0898.68039
[4] Chazelle, Bernard, An optimal convex hull algorithm in any fixed dimension, Discrete Comput. Geom., 10, 377-409, (1993) · Zbl 0786.68091
[5] Conway, John Horton; Sloane, Neil James Alexander, Sphere packings, lattices and groups, (1988), Springer-Verlag
[6] Dicks, Warren, Groups, trees and projective modules, (1980), Springer-Verlag · Zbl 0427.20016
[7] Jaquet-Chiffelle, David-Olivier, Trois théorèmes de finitude pour LES G-formes, J. Théor. Nr. Bordx., 7, 1, 165-176, (1995) · Zbl 0843.11032
[8] Koecher, Max, Positivitätsbereiche im \(\mathbb{R}^n\), Amer. J. Math., 79, 575-596, (1957) · Zbl 0078.01205
[9] Koecher, Max, Beiträge zu einer reduktionstheorie in positivitätsbereichen I, Math. Ann., 141, 384-432, (1960) · Zbl 0095.25301
[10] Lorch, David, Einklassige geschlechter positiv definiter gitter in dimension 3, (2012), RWTH Aachen University, Master’s thesis
[11] Mertens, Michael H., Duale kegel und automorphismengruppen hyperbolischer gitter, (2012), RWTH Aachen University, Master’s thesis
[12] Neukirch, Jürgen, Algebraische zahlentheorie, (2007), Springer-Verlag · Zbl 1131.11002
[13] Opgenorth, Jürgen, Normalisatoren und bravaismannigfaltigkeiten endlicher unimodularer gruppen, (1996), Verlag der Augustinus Buchhandlung Aachen · Zbl 0895.20042
[14] Opgenorth, Jürgen, Dual cones and the Voronoi-algorithm, Experiment. Math., 10, 4, 599-608, (2001) · Zbl 1007.20046
[15] Opgenorth, Jürgen; Plesken, Wilhelm; Schulz, Tilman, Crystallographic algorithms and tables, Acta Crystallogr. Sect. A, 54, 517-531, (1998) · Zbl 1176.20051
[16] Plesken, Wilhelm; Souvignier, Bernd, Computing isometries of lattices, J. Symbolic Comput., 24, 327-334, (1997) · Zbl 0882.11042
[17] Pohst, Michael; Zassenhaus, Hans, Algorithmic algebraic number theory, (1989), Cambridge University Press · Zbl 0685.12001
[18] Serre, Jean-Piere, Trees, (1980), Springer-Verlag
[19] Siegel, Carl Ludwig, Einheiten quadratischer formen, Abh. Math. Semin. Hansischen Univ., 13, 209-239, (1940) · Zbl 0023.00701
[20] Vinberg, Ernest Borissowitsch, On groups of unit elements of certain quadratic forms, Math. USSR Sb., 16, 1, 17-35, (1972) · Zbl 0252.20054
[21] Voronoi, Georgi Feodosjewitsch, Nouvelles applications des paramètres continus à la théorie des formes quadratiques: 1 sur quelques propriétés des formes quadratiques positives parfaites, J. Reine Angew. Math., 133, 97-178, (1908) · JFM 38.0261.01
[22] Watson, George Leo, Transformations of a quadratic form which do not increase the class number, Proc. Lond. Math. Soc., 3, 12, 577-587, (1962) · Zbl 0107.26901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.